Alert archive / Tennessee / Flash Flood Warnings in 2000
Flash Flood Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 21, 2000, 8:42 PM CDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2000, 8:42 PM CDT (01:42 UTC)
- Expired
- Jun 21, 2000, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 220145 FFWOHX TNC027-087-111-169-220445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 842 PM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CLAY COUNTY IN TENNESSEE NORTHWESTERN JACKSON COUNTY IN TENNESSEE SOUTHEASTERN MACON COUNTY IN TENNESSEE TROUSDALE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HARTSVILLE * UNTIL 1145 PM CDT * AT 834 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER TROUSDALE COUNTY EXTENDING NORTHEAST INTO SOUTHWESTERN CLAY CLOUTY. AREA STREAM AND CREEKS WILL LIKELY APPROACH BANKFULL IN THIS AREA WITH PONDING OF WATER IN LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:30 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUN 21 2000 CURRENTLY...CONVECTION...WITH VERY LITTLE LIGHTNING...HAS AFFECTED WHAT AMOUNTS TO BE THE SE HALF OF FA THIS AFTERNOON. THIS IS ASSOCIATED WITH PRE-FRONTAL TROF/OUTFLOW BOUNDARY WHICH MOVED ACROSS THIS MORNING. LATEST SURFACE ANLYSIS SHOWS WHAT REMAINS OF PREVIOUS FRONT IS OVER WRN TN WITH A LO BETWEEN PAH AND BWG. ATTENDANT RAIN/SHRA FAIRLY PERVASIVE INTO SE AR. TEMPS HAVE REACHED UPPER 80S IN SOME LOCALES...SUCH AS HERE AT WFO. FORECAST...ALL MODELS SIMILAR IN FORECASTING RAIN TONITE ALTHO SHOULD BEGIN TO SLACKEN FROM NW EARLY. VORT MAX WRN KY TODAY GIVES WAY TO STRONGER ONE NEAR LIT TONITE...WHICH MOVES TO NEAR TUP BY 12Z THU...AND THEN DIVES ESE. BEST CHANCES OF RAIN WILL THEREFORE BE OVER S-SE...WITH DRYING TAKING PLACE FROM NW TOMORROW AFTER A MOSTLY CLOUDY START. SOMEWHAT LESS MUGGY WEATHER WILL FOLLOW...BUT DAYTIME TEMPS WILL STILL SOAR....UGH AS FOR TEMPS...AM IN AGRREMENT WITH NGM MOS FOR MOST PART. BNA BU 71/92/68/95 5101 CSV BU 66/85/60/89 5301 .BNA...NONE. MAG
In the hours before
Local storm report, Jun 21, 6:29 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
629 PM CDT WED JUN 21 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 2 E DECHERD TN ?? MPH TSTM WIND GUST
06/21/00 FRANKLIN TOP OF BARN BLOWN OFF
TREES UPROOTED POWER LINES
DOWN ;The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 42 min |
| Jun 21, 8:52 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 3 hr |
| Jun 21, 11:47 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 43 min |
Nearby
Flash Flood Warnings in Tennessee, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.